Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sudden bloating and edema
Feb 24, 2004

Hi, I have a new doc who has me see his nurse practioner. My problem is this, they switched me from Paxil to Zoloft for depression. I take Viracept, Epivir and Zerit and am in good health. Good labs, T cells and viral load. T cells around 400. About a week after beginning the zoloft I noticed some swelling of my hands, feet and eyes when waking in the morning. It seemed to get better as the day went on and occasionally I would notice it at night but not as bad. I told the nurse practitioner and she told me to stop the Zoloft and call her in a week if the swelling didn't resolve and then she prescribed Wellbutrin. Now my stomach is suddenly bloated and my left arm feels strange. I feel great other than the discomfort of the bloating. I am going to talk to the doctor to see if I can see him instead of the nurse practioner as this is not normal for me, but until I can see my ID doctor do you have any ideas? Should I be greatly concerned? (I am a little scared by this) I stopped the Zoloft after only three weeks of taking it and have been off of it for four days now and suddenly the stomach bloating. My stomach is huge! Thanks for your help

Response from Dr. Conway

Antidepressants can have significant side effects, often of the type that you are describing. You are on the right antivirals, I would say, as the expected drug interactions are minimized, and that is taken out of the equation.

Now, it is unclear to me why you switched off the Paxil? Were you not tolerating it? Were you still depressed?

It should be possible to find an antidepressant that relieves your symptoms and does not cause side effects. You may need to try a few more to find the right one, so try to be patient...



Previous
Flat warts
Next
Uncertain??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement